Thunderstorm Wind, Ohio
- When
- June 22, 12:16 PM EST
- Where
- Ohio County, 2 mi N of Hartford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.483, -86.917
Thunderstorms downed trees and power lines, and produced large hail over much of central Kentucky. At Three Springs in Hart County, several barns were knocked down and a mobile home was blown off the foundation.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Thunderstorms downed trees and power lines, and produced large hail over much of central Kentucky. At Three Springs in Hart County, several barns were knocked down and a mobile home was blown off the foundation. Power lines were blown on to houses at Sonora in Hardin County. North of Hartford in Ohio County, trees were blocking Highway 69.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 22, 11:00 AM EST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1200 PM EDT FRI JUN 22 2006 .MORNING UPDATE... TEMPERATURES ARE RUNNING ONE OR TWO DEGREES AHEAD OF YESTERDAY. LOW TO EVEN MID 90S POSSIBLE ACROSS AREA. FORECAST SOUNDINGS SHOW AN EXTREMELY UNSTABLE ATMOSPHERE THIS AFTERNOON WITH CAPE VALUES ABOVE 3000 JOULES. NO TRIGGER EXISTS TO INITIATE STORMS THOUGH...SO DEVELOPMENT IS PROBLEMATIC. SHOULD STORMS DEVELOP HOWEVER...SOME MAY BE SEVERE WITH DAMAGING WINDS ASSOCIATED WITH WET MICROBURSTS AS WELL AS SMALL HAIL. ONE POSSIBLE AREA FOR INITIATION WILL BE ACROSS WEST CENTRAL KENTUCKY...WHERE AN OUTFLOW BOUNDARY FROM STORMS SOUTHEAST OF PADUCAH IS MOVING EAST INTO AN INCREASING UNSTABLE AIRMASS. JSD SHORT TERM (TODAY AND TONIGHT)... TIMING DIFFERENCES STILL EXIST BETWEEN THE WRF AND GFS DEALING WITH THE FRONT PUSHING ACROSS THE REGION FOR FRIDAY...THOUGH EXTENSIVE CONVECTIVE FEEDBACK PROBLEMS WITH THE GFS EXIST THRU MUCH OF THE SHORT TERM. WILL BE FOLLOWING CLOSE TO THE 21Z SREF FOR THE FRONTAL TIMING...WHICH GIVES A NICE SOLUTION CLOSE TO THE MORE REALISTIC WRF SOLUTION. VERY FEW OVERALL CHANGES MADE IN THE SHORT TERM. CLEAR SKIES THIS MORNING WILL SLOWLY SEE DEVELOPING CU BY THE LUNCH HOUR...DEWPOINTS MAY MIX OUT SLIGHTLY INTO THE UPPER 60S THIS AFTERNOON...BUT NOT LOWER. WITH PLENTY OF SUNSHINE PUSHING THE ENTIRE AREA INTO THE LOWER 90S AND HIGH DEWPOINTS AROUND 70 HEAT INDICES NEARING 100 WILL BE LIKELY AGAIN TODAY...MAYBE JUST ABOVE 100 NEAR THE KY/TN BORDER COUNTIES. FRONT IS STILL WELL NORTH AND WEST OF THE FORECAST AREA THIS MORNING WILL NOT START TO DROP ENOUGH SOUTH TO HELP BREAK THE CAPPING UNTIL THE LATE AFTERNOON ACROSS THE NORTHERN ZONES...HAVE USED SCATTERED WORDING ACROSS THE NORTH AND ISOLTD SOUTH FOR THIS AFTERNOON AND INTO THE EVENING HOURS AS THE FRONT STARTS TO DROP FURTHER SOUTH. A FEW STORMS MAY BE STRONG TO SEVERE...WITH HEAVY RAINFALL A GIVEN WITH ANY STORMS AS PWATS ARE NEARING 2 INCHES. INCREASING CHANCES FOR POPS OVERNIGHT INTO FRIDAY ALONG AND NORTH OF THE OHIO RIVER. LONG TERM (FRIDAY THROUGH THURSDAY)... FRONT WILL CONTINUE TO SAG SOUTHWARDS FRIDAY INTO THE AREA...HEAVY RAIN AND SEVERE WEATHER THREATS WILL CONTINUE. FLASH FLOODING MAY BECOME AN ISSUE ACROSS THE ENTIRE AREA AS PWATS HOVER AROUND 2 INCHES. HAVE LOWERED TEMPS SOME FRIDAY WITH THE POSSIBILITY OF MORE EXTENSIVE CLOUD COVER DURING THE AFTERNOON AS THE FRONT REMAINS OVER THE AREA...ANYWHERE THAT SEES ANY SIGNIFICANT SUNSHINE WILL REACH MID TO UPPER 80S EASILY. FRONT WILL SLOWLY PUSH SOUTH AND EAST SATURDAY WITH STILL A LINGER CHANCE OF PRECIP ESPECIALLY ACROSS THE BLUEGRASS AND CUMBERLAND AND DALE HOLLOW LAKE AREAS. SLIGHTLY BELOW NORMAL TO NEAR NORMAL TEMPS FOR SATURDAY. PATTERN CONTINUES WITH THE WESTERN RIDGING SUNDAY...WEAK GREAT LAKES TROUGHING...AND STRONG BERMUDA RIDGE OFF THE ATLC COAST. GREAT LAKES TROUGH FLATTENS SOME BY THE MIDDLE OF THE WEEK...WITH ENERGY MOVING ALONG THE US/CAN BORDER REGION. ENSEMBLES SHOWING LITTLE VARIATION IN THE H850 TEMPS...HOLDING THEM CLOSE TO 15C SIMILAR TO YSTDY SO NEAR NORMAL TEMPS LOOK LIKELY IN THE EXTENDED PERIOD OF SUNDAY THRU THURSDAY. SO HAVE HELD EXTENDED PRETTY MUCH AS IS WITH LITTLE REASONING TO ALTER ONGOING FORECAST. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SCHOTT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1200 PM EDT THU JUN 22 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-230845- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1100 AM CDT THU JUN 22 2006 /1200 PM EDT THU JUN 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ACROSS THE AREA. WITH A HIGHLY UNSTABLE ENVIRONMENT IN PLACE...ANY STORMS THAT DO DEVELOP MAY PRODUCE WET MICROBURSTS WITH DAMAGING WINDS AND HAIL UP TO PENNY SIZE. WITH WEAK WINDS ALOFT...STORMS WILL MOVE SLOWLY... WITH BRIEF TORRENTIAL RAINFALL. OUTSIDE OF ANY STORMS...GIVEN HIGH TEMPERATURES THIS AFTERNOON IN THE LOWER 90S COMBINED WITH HIGH DEWPOINTS...HEAT INDEX READINGS WILL REACH FROM 95 TO 100 IN MANY AREAS DURING THE MID AND LATE AFTERNOON. THUNDERSTORM COVERAGE MAY BECOME MORE WIDESPREAD OVERNIGHT ACROSS SOUTHERN INDIANA. SOME OF THESE STORMS MAY BE STRONG WITH FREQUENT LIGHTNING AND GUSTY WINDS. VERY HEAVY RAINFALL IS ALSO POSSIBLE WITH ANY TRAINING STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FRONTAL SYSTEM WILL MOVE INTO THE AREA FRIDAY PRODUCING THUNDERSTORM ACTIVITY ACROSS THE OUTLOOK AREA. STRONG TO SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY FRIDAY AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. LOCALIZED FLOODING MAY BECOME AN ISSUE IF STORMS CAN TRAIN OVER THE SAME AREA OR STORMS ARE SLOW MOVING. ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY WILL BE POSSIBLE DURING THE AFTERNOONS ON SATURDAY THROUGH MONDAY OVER THE BLUEGRASS REGION OF EAST CENTRAL KENTUCKY AS WELL AS THE CUMBERLAND AND DALE HOLLOW LAKE REGIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH ANY REPORTS OF WIND DAMAGE...HAIL...OR ANY LOCALIZED FLOODING THIS AFTERNOON THROUGH FRIDAY. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1236 PM EDT THU JUN 22 2006 KYZ026-221700- OHIO- 1136 AM CDT THU JUN 22 2006 ...STRONG THUNDERSTORM MOVING NORTHEAST ACROSS OHIO COUNTY... AT 1129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CENTRAL CITY...AND MOVING NORTHEAST AT 25 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR HARTFORD BY 1210 PM CDT. JSD
The national radar mosaic for the moment the first event began.
15 thunderstorm wind, 8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511140, 5511382, 5511716, 5511717, 5511718, 5511719, 5511720, 5511721, 5511722, 5511723, 5511724, 5511725, 5511726, 5511727, 5511728, 5511729, 5511730, 5511731, 5511732, 5511733, 5511734, 5511735, 5511736.